MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; INTRAMED FIXATN ROD AND ACCESS
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 6/16/2023, it was reported by a sales representative via email that the opening reamer from an ar-8973ds fibulock implant system got caught on the wire and could not advance.The wire was removed, and there was a noticeable bend and a bump where on the k-wire, where the drill looked to be getting stuck.Another wire was placed, and a new kit was opened because there were shavings on the drill, but the same thing happened again.The surgeon switched techniques and completed the case with a plate instead.This was discovered during a fibulock procedure on (b)(6) 2023.Additional information received on 6/16/2023: this was an ankle fracture procedure, and a plate from another manufacturer was used to complete it.The shavings from the drill were inside the patient, but it is unknown if everything was retrieved; it was difficult to see through the x-ray.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.Based on the images provided from the field, it is evident that the devices were damaged intra-operatively and arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17327574
Report Number1220246-2023-07168
Device Sequence Number12342036
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Device Lot Number15057841
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown